Swollen Ankles


#1
Does anyone else suffer from this?

#2
John has had trouble with the foot in which he had cellulitus in the leg.The doc said to try not to stand still and to lift it above his head level whenever possible.(Picture it) It can,I believe,be a problem with immoblity,so PwP would be more prone than others You might be wise to ask the doc.

#3
yes indeed spam95. I believe that there is another thread on this very subject. I find it a painful & annoying side effect of one of my PD medications. In my case the culprit seems to be requip, but I'm sure there are many other causes. I have been advised to move around as much as I can, keep my feet above the level of my heart (try doing both of those together!), to drink lots of water and to take diuretics! The odd thing is that one day my ankles look & feel OK, the next like I have been shackled. That's PD for you
But I would suggest that you consult your GP. I did & blood tests were done to rule out such things as kidney or liver problems. And I was advised not to use OTC water tablets

#4
I too have swollen ankles Spam95, it started not long after I was dx and put on ripinerole, then they tried me on requip xl now on mirapexin which is being reduced, hopefully my feet and ankles will go back to normal after a year of wearing a size larger in shoes.

#5
I too have the same problem with swollen ankles also because of Requip. They have been a lot better recently mainly because I have started exercising regularly on my stationery bike and of course it helps if you elevate your legs as much as possible.

#6
If you are taking Mirapexin (pramipexole), that might be the cause - my husband had very swollen ankles, which reduced a great deal when he stopped taking that particular drug, and I gather it's a well known side effect.

#7
My swollen ankles seemed to start when I first took Requip. It is mainly my left ankle and foot, although the right does 'puff' up, which is a real nuisance as I am right side affected. Now with my left foot feeling like it doesn't belong my walking has become even more of a slow shuffle. I am reducing the Requip from 16mg to 12mg so am hopeful that perhaps this might help

#8
I get swollen ankles and fingers. I take a water pill to try and counteract this but it doesn't always work. Exercise is good but not always possible. Mirapexin is the culprit - water retention needs to be kept an eye on as can escalate. I found in the hot weather it was worse - couldn't get some of my shoes on!

Breeze

#9
Sorry to post on this topic but I am having trouble doing a new topic. When I click on new topic, new topic comes up in a box top left hand corner. Can anyone help please. flo

#10
I am not very good at this flo, but I think that if you click on the thread that you want to post on, then the topic, then the blue box that says "new topic" on the top left , you should get a screen that will let you post a new topic.
I do hope someboby will explain it better than I have tried to do!

#11
Thank you for replying Annebernadette. Still no luck. flo

#12
How about we try this flo? Tell me what thread & topic you want to post under & I will try to set up a new thread. I will title it "On behalf of flo" Might work?
Otherwise, I suggest that you post anywhere you feel is appropriate. It will get sorted & you wont get told off!